Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2017, 5:40 AM CST for Daviess County, McLean County, Muhlenberg County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 5:40 AM CST (11:40 UTC)
- Expired
- Mar 1, 2017, 6:30 AM CST
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Daviess County, KY, McLean County, KY, Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:29 PM CST | Tornado Watch | SPC | 12 hr |
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
739
WUUS53 KPAH 011140
SVRPAH
KYC059-149-177-011230-
/O.NEW.KPAH.SV.W.0036.170301T1140Z-170301T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
540 AM CST WED MAR 1 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Daviess County in northwestern Kentucky...
Northern Muhlenberg County in south central Kentucky...
Southeastern McLean County in northwestern Kentucky...
* Until 630 AM CST
* At 539 AM CST, severe thunderstorms were located along a line
extending from near St. Joseph to near Sebree to near Creswell,
moving east at 65 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Central City, Livermore, Whitesville, Island, Bremen and South
Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 800 AM CST for south central
and northwestern Kentucky. A tornado watch also remains in effect
until 800 AM CST for south central and northwestern Kentucky.
LAT...LON 3762 8692 3763 8695 3747 8711 3748 8713
3746 8711 3738 8710 3734 8714 3732 8711
3737 8708 3736 8703 3732 8699 3727 8698
3725 8695 3725 8696 3726 8739 3778 8689
3780 8682 3774 8682 3771 8686 3767 8682
TIME...MOT...LOC 1139Z 262DEG 56KT 3773 8735 3752 8750 3732 8797
HAIL...0.75IN
WIND...70MPH
$$
Smith1 follow-up statement
894
WWUS53 KPAH 011211
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
611 AM CST WED MAR 1 2017
KYC059-149-011219-
/O.CAN.KPAH.SV.W.0036.000000T0000Z-170301T1230Z/
Daviess KY-McLean KY-
611 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS AND
SOUTHEASTERN MCLEAN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 AM CST for south central
and northwestern Kentucky. A tornado watch also remains in effect
until 800 AM CST for south central and northwestern Kentucky.
LAT...LON 3726 8739 3739 8726 3738 8722 3741 8717
3741 8710 3738 8710 3736 8713 3733 8714
3732 8711 3737 8708 3736 8703 3732 8699
3727 8698 3725 8695
TIME...MOT...LOC 1209Z 263DEG 56KT 3763 8654 3749 8690 3734 8736
$$
KYC177-011230-
/O.CON.KPAH.SV.W.0036.000000T0000Z-170301T1230Z/
Muhlenberg KY-
611 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR NORTHERN MUHLENBERG COUNTY...
At 609 AM CST, severe thunderstorms were located along a line
extending from 11 miles south of Hardinsburg to near Hartford to 7
miles northwest of Graham, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Central City, Bremen and South Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 800 AM CST for south central
and northwestern Kentucky. A tornado watch also remains in effect
until 800 AM CST for south central and northwestern Kentucky.
LAT...LON 3726 8739 3739 8726 3738 8722 3741 8717
3741 8710 3738 8710 3736 8713 3733 8714
3732 8711 3737 8708 3736 8703 3732 8699
3727 8698 3725 8695
TIME...MOT...LOC 1209Z 263DEG 56KT 3763 8654 3749 8690 3734 8736
HAIL...<.75IN
WIND...60MPH
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:07 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 1, 3:07 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 AM CST Wed Mar 1 2017
.SHORT TERM...(Today through Friday night)
Issued at 307 AM CST Wed Mar 1 2017
Above average confidence in the long term due to decent model
agreement.
With the approach and passage of a cold front this morning, showers
and thunderstorms are expected to re-develop just prior to frontal
passage, with a few storms possibly becoming severe. Thankfully
synoptic parameters are not quite as impressive as they were Tuesday
afternoon/evening and early this morning, so the current thinking is
damaging winds and possibly large hail will be the primary hazards,
however a QLCS type tornado cannot be ruled out.
Convective activity will diminish from west to east this morning
with with almost all precipitation out of our CWA by midday. Beyond
that high pressure at the surface and weak ridging aloft should keep
the region dry through the end of the short term period.
With the exception of today's highs which will be early,
temperatures stay within a few degrees of normal through the short
term period.
.LONG TERM...(Saturday through Tuesday)
Issued at 307 AM CST Wed Mar 1 2017
High pressure at the surface and weak ridging aloft should keep the
region dry through Sunday.
Precipitation chances begin to increase from the west Sunday night
into Monday with the approach of a cold front out of the plains.
Models still not in good agreement on available instability ahead of
the approaching cold front so will only mention slight chances for
thunder Monday evening. Late Monday night into Tuesday morning
precipitation chances will diminish quickly from west to east in the
wake of the front.
Temperatures will remain well above normal through the period.
&&
.AVIATION...
Issued at 1141 PM CST Tue Feb 28 2017
MVFR/VFR cigs/vsbys and SHRA/VCTS/TSRA with the approach of a cold
front for the first couple of hours, VFR with SHRA and possible
TSRA from 11-13Z, then VFR beyond that in the wake of the front.
Winds gusting up to 25-28 knots out of the south southwest early,
then veering around to the northwest with the frontal passage.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 9 AM CST this morning for ILZ083-086-087-
089>091-093-094.
MO...None.
IN...Flash Flood Watch until 9 AM CST this morning for INZ081-082-
085>088.
KY...Flash Flood Watch until 9 AM CST this morning for KYZ004-005-007-
010-011-013>016-018>021.
&&
SHORT TERM/LONG TERM/AVIATION...JPHazardous weather outlook, Mar 1, 3:37 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 337 AM CST Wed Mar 1 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 337 AM CST Wed Mar 1 2017 ...a few severe thunderstorms are possible this morning... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms...some possibly severe this morning. Damaging winds and large hail will be the primary hazards, however a tornado or two is not out of the question. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are possible Monday evening. Locally heavy rainfall and lightning will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this morning. JP
In the hours before
Local storm report, Mar 1, 5:04 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM TSTM WND GST 2 SSW CAPE GIRARDEAU 37.28N 89.56W
03/01/2017 M60 MPH CAPE GIRARDEAU MO ASOS
MEASURED AT CAPE GIRARDEAU AIRPORT ASOS
&&
SPLocal storm report, Mar 1, 5:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND GST 5 W PADUCAH 37.07N 88.73W
03/01/2017 M75 MPH MCCRACKEN KY ASOS
&&
DLLLocal storm report, Mar 1, 5:21 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 2 E HICKMAN 36.56N 89.15W
03/01/2017 M63 MPH FULTON KY MESONET
MEASURED AT KY MESONET
&&
SPLocal storm report, Mar 1, 5:23 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM TSTM WND GST GRAHMVILLE 37.15N 88.84W
03/01/2017 M68 MPH MCCRACKEN KY FIRE DEPT/RESCUE
&&
DLLLocal storm report, Mar 1, 5:34 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TSTM WND GST CLAY 37.48N 87.82W
03/01/2017 E60 MPH WEBSTER KY FIRE DEPT/RESCUE
&&
SPLocal storm report, Mar 1, 5:36 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND GST 6 SW MAYFIELD 36.67N 88.72W
03/01/2017 M77 MPH GRAVES KY MESONET
MEASURED AT KY MESONET SITE
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:59 PM CST | Special Weather Statement | PAH | Calloway, Graves, Marshall | 46 min |
| Feb 28, 10:12 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 33 min |
| Feb 28, 10:25 PM CST | Tornado Warning | PAH | Graves | 35 min |
| Feb 28, 10:43 PM CST | Tornado Warning | PAH | Calloway | 9 min |
| Feb 28, 10:49 PM CST | Severe Thunderstorm Warning | PAH | Trigg | 26 min |
| Feb 28, 10:56 PM CST | Tornado Warning | PAH | Calloway | 22 min |
| Feb 28, 11:12 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 33 min |
| Feb 28, 11:16 PM CST | Tornado Warning | PAH | Trigg | 29 min |
| Feb 28, 11:43 PM CST | Tornado Warning | PAH | Christian | 32 min |
| Mar 1, 12:13 AM CST | Tornado Warning | PAH | Todd | 21 min |
| Mar 1, 12:52 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Muhlenberg | 23 min |
| Mar 1, 4:50 AM CST | Severe Thunderstorm Warning | PAH | Ballard | 25 min |
| Mar 1, 4:53 AM CST | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 37 min |
| Mar 1, 5:03 AM CST | Special Weather Statement | PAH | Webster | 42 min |
| Mar 1, 5:06 AM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 24 min |
| Mar 1, 5:18 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more | 57 min |
| Mar 1, 5:21 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Lyon, Marshall, Trigg | 24 min |
| Mar 1, 5:27 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall | 33 min |
| Mar 1, 5:44 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Crittenden, Hopkins, Lyon and 2 more | 31 min |
| Mar 1, 6:11 AM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd, Trigg | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.